Illinois, 2005

Damaging Wind in Illinois, August 26, 2005

August 26, 2005 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 26, 1:57 PM CST, 3 minutes earlier.

Area forecast discussion, Aug 26, 1:57 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT FRI AUG 26 2005

.DISCUSSION...
CONCERN TODAY IS THE UPPER LEVEL SHORT WAVE AND ASSOCIATED FRONTAL
SYSTEM TRIGGERING THE PRECIPITATION OVER THE REGION TONIGHT. THEN
THE PATTERN BECOMES BENIGN...WITH A COUPLE OF WEAK FRONTS DIEING
OVER THE REGION AND COOL HIGH PRESSURE THE MAIN DOMAINATE FEATURE.

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
STORMS IN THE LSX CWA CONTINUE TO TRACK TOWARD SE ILX CWA. MSAS
SURFACE DATA SHOWS WARM FRONTAL BOUNDARY LIEING E-W JUST SOUTH OF
CWA BORDER WITH MID TO UPPER 80S AND MID 70S DPS IN WARM SECTOR.
COLD FRONTAL BOUNDARY BACK IN IA. WITH CLOUD COVER AIRMASS
INSTABILITY IS NOT AS MUCH AS PREVIOUSLY EXPECTED. WILL DROP POPS TO
CHANCE FOR TONIGHT IN ALL BUT SOUTHEAST. IN SOUTHEAST, WILL KEEP
LIKELY THIS EVENING. I LIKE THE GFS BETTER ON THE FRONTAL PROG THAN
THE NAM, HOWEVER THE QPF FORECAST IS OVERDONE.

FOR SATURDAY, WILL CONTINUE TO LINGER THE CHANCE POPS IN THE EAST
BEHIND THE FRONT, FOR LINGERING LOWL LEVEL MOISTURE AND THE CYCLONIC
FLOW ALOFT. WEAK HIGH PRESSURE BUILDS IN FOR SUNDAY.

.LONG TERM...MONDAY THROUGH FRIDAY
ALL MODELS VERY SIMILAR FOR THE EXTENDED PERIODS. HIGH PRESSURE IS
THE MAIN DOMAINATE FEATURE THROUGH THE PERIOD, WITH A COUPLE OF WEAK
FRONTS PUSHING IN AND DIEING OVER THE AREA. ONLY MINOR GRID CHANGES
WERE MADE.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

GOETSCH
Hazardous weather outlook, Aug 26, 10:11 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1111 AM CDT FRI AUG 26 2005

ILZ027>031-036>038-040>043-047>053-271100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-
1111 AM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP OVER CENTRAL ILLINOIS THIS
AFTERNOON. THE STORMS WILL BECOME MORE NUMEROUS TOWARD EARLY
EVENING AND LAST INTO THE OVERNIGHT HOURS. NO ORGANIZED SEVERE
WEATHER IS EXPECTED...BUT THE STRONGER STORMS WILL PRODUCE
FREQUENT LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-061>063-066>068-071>073-271100-
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1111 AM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA LATE THIS MORNING.
THE STORMS WILL BECOME MORE NUMEROUS TOWARD EARLY EVENING AND LAST
INTO THE OVERNIGHT HOURS. STORMS MAY BECOME SEVERE...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LINGERING THUNDERSTORMS WILL BE POSSIBLE MAINLY SATURDAY MORNING.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

HJS

In the hours before

Special weather statement, Aug 26, 9:58 AM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1058 AM CDT FRI AUG 26 2005

ILZ066>068-071>073-262300-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1058 AM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
747 IN EFFECT UNTIL 6 PM CDT FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 6 COUNTIES

IN EAST CENTRAL ILLINOIS

CRAWFORD...

IN SOUTH CENTRAL ILLINOIS

CLAY... EFFINGHAM...

IN SOUTHEAST ILLINOIS

JASPER... LAWRENCE... RICHLAND...

THIS INCLUDES THE CITIES OF...EFFINGHAM...
FLORA AND LAWRENCEVILLE.

HJS

The radar

The Evansville,IN radar (KVWX), 89 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
August 26, 2:00 PM CST
Where
Clay County, Xenia
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.633, -88.633

Power lines and numerous tree limbs blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469247.